MAUDE Adverse Event Report: STRYKER TRAUMA KIEL PROXIMAL HUMERAL NAIL, CANNULATED, LEFT T2 PROX. HUM. 8 X 150 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL PROXIMAL HUMERAL NAIL, CANNULATED, LEFT T2 PROX. HUM. 8 X 150 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1832-1035S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Fracture, Arm (2351); Limb Fracture (4518)
Date of Event 06/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported: after falling,the patient re-fractured and nail fractured, as well.Revision surgery occurred as a result.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received humeral nail was found to be broken around the oblong hole at the medial part, as a brittle overload fracture.Brittle fracture results from the application of excessive force to a part that does not have the ability to deform plastically before breaking.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use states: ¿informing the patient the implantation affects the patient¿s ability to carry loads and her/his mobility and general living circumstances.For this reason, the surgeon must counsel each patient individually on correct behavior and activity after the implantation.The surgeon must warn the patient that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity, trauma, mal-union or non-union and that the device has a finite expected service life and may need to be removed at some time in the future.Explain the need to report unusual changes in the implantation area as well as falls or accidents even if the device or the site of operation did not appear to be harmed at the time.¿ based on the above investigation, the root cause of the failure is patient related (patient fell).The event states that after falling, the patient re-fractured and nail fractured, as well.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
PROXIMAL HUMERAL NAIL, CANNULATED, LEFT T2 PROX. HUM. 8 X 150 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10286540
Report Number0009610622-2020-00328
Device Sequence Number2678771
Product Code HSB
UDI-Device Identifier04546540515414
UDI-Public04546540515414
Combination Product (Y/N)N
PMA/510(K) Number
K042396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2024
Device Model Number1832-1035S
Device Catalogue Number18321035S
Device Lot NumberK0F149A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight60